Idaho, 2015Wildfire and Damaging Winds in Idaho, August 11, 2015
August 11, 2015 · NWS BOI · 3 events in 3 counties and zones
Severe thunderstorms continued across parts of Southwest Idaho on the 11th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms continued across parts of Southwest Idaho on the 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 11, 1:51 PM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 11, 1:51 PM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
251 PM MDT TUE AUG 11 2015
.SHORT TERM...TONIGHT THROUGH THURSDAY...MID AND UPPER LEVEL
SPEED MAX AND MOISTURE SURGE MOVING NORTH FROM NV WILL HELP
INCREASE COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
WITH HOT TEMPERATURES AND ONLY MODERATE LOW LEVEL MOISTURE...GUSTY
WINDS WILL BE COMMON WITH THE CONVECTION...WITH 50 MPH GUSTS
EXPECTED AND ISOLATED GUSTS NEAR 60 MPH POSSIBLE. THIS SYSTEM
PASSES THROUGH BY 12Z WED...LEADING TO A DRIER DAY WED. THE HEAT
WILL REMAIN WITH US THROUGH THE SHORT TERM...WITH HIGHS NEAR 100
IN THE VALLEYS THROUGH THU. CONVECTION WILL BE CONFINED TO OUR
EASTERN EDGES TOMORROW AFTERNOON AND EVENING AND AGAIN THU...AS
MOISTURE WILL BE SUFFICIENT THERE...BUT NO ADDITIONAL SHORT WAVES
ARE APPARENT IN MODEL GUIDANCE AT THIS TIME. THEREFORE COVERAGE
WILL NOT BE AS MUCH AS WHAT WE WILL EXPERIENCE THIS AFTERNOON AND
EVENING.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AN UNSEASONABLY DEEP
UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION FRIDAY. MODELS DIFFER
SLIGHTLY IN THE TIMING OF THE FRONTAL PASSAGE. DECIDED TO LEAN
TOWARD THE ECMWF SOLUTION AS IT HAS BEEN CONSISTENT IN THE
TIMING. THE GFS AND NAM FAVOR A SLIGHTLY FASTER SOLUTION. WITH THE
SLOWER TIMING OF THE FRONTAL PASSAGE EXPECT HIGH TEMPERATURES ON
FRIDAY TO BE WARMER THAN PREVIOUSLY FORECAST /AROUND 5-10 DEGREES
ABOVE NORMAL/. FURTHERMORE INSTABILITY WILL REMAIN OVER CENTRAL
IDAHO MOUNTAINS LONGER AND HAVE INTRODUCED A CHANCE OF
THUNDERSTORMS IN THESE AREAS FRIDAY AFTERNOON. WINDS AND LOW
RELATIVE HUMIDITIES WILL BE A FIRE WEATHER CONCERN FRIDAY
AFTERNOON. SOUTHWEST WINDS 15-25KT WITH GUSTS TO 35KT EXPECTED
FRIDAY AFTERNOON AHEAD OF THE FRONTAL PASSAGE. COLD FRONT WILL
MOVE THROUGH THE REGION FRIDAY EVENING AND DRIER AIR FINALLY MOVES
IN FOR SATURDAY UNDER WESTERLY FLOW KEEPING TEMPERATURES NEAR
NORMAL. FORECAST CONFIDENCE BEYOND MONDAY IS LOW AS MODELS DIVERGE
ON THE BROAD SCALE UPPER LEVEL PATTERN.
&&
.AVIATION...VFR. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING AFTER
21Z TUE EAST OF KBNO-KREO-KWMC LINE THRU 12Z WED. SURFACE WINDS
SOUTHERLY 5-15KT WITH GUSTS TO 25KT. GUSTY AND ERRATIC WINDS UP TO
45KT NEAR THUNDERSTORMS. WINDS ALOFT AROUND 10K FT MSL...SOUTH-
SOUTHEASTERLY 15-25KT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 7 AM MDT WEDNESDAY IDZ420-421-423-424-426.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...SP
LONG TERM....KA/JC
AVIATION.....KA
In the hours before
Special weather statement, Aug 11, 2:13 PM MST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
313 PM MDT TUE AUG 11 2015
IDZ015-030-112215-
SOUTHERN TWIN FALLS COUNTY ID-SOUTHWEST HIGHLANDS ID-
313 PM MDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OWYHEE AND
SOUTHWESTERN TWIN FALLS COUNTIES UNTIL 415 PM MDT...
AT 311 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF JARBIDGE TO
15 MILES EAST OF CONTACT...AND MOVING NORTH AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MURPHY HOT SPRINGS AROUND 230 PM PDT.
POISON BUTTE...THREE CREEK...NORTON BAY AND CHINA MOUNTAIN AROUND
340 PM MDT.
TIMBER BUTTE...MIDDLE BUTTE...SEVY FALLS AND WINTER SPRING AROUND
350 PM MDT.
ROGERSON...JUNIPER BUTTE...SALLS CROSSING AND SALMON FALLS DAM
AROUND 400 PM MDT.
CLOVER BUTTE...JUNIPER RANCH...CLOVER CREEK CROSSING AND HORSE
BUTTE AROUND 410 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
IF ON OR NEAR SALMON FALLS RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4252 11552 4253 11548 4239 11429 4200 11429
4200 11564
TIME...MOT...LOC 2111Z 197DEG 31KT 4187 11559 4174 11446
KASpecial weather statement, Aug 11, 3:11 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
411 PM MDT TUE AUG 11 2015
IDZ014>016-030-112300-
SOUTHERN TWIN FALLS COUNTY ID-UPPER TREASURE VALLEY ID-
SOUTHWEST HIGHLANDS ID-WESTERN MAGIC VALLEY ID-
411 PM MDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOODING...
SOUTHEASTERN OWYHEE...SOUTHEASTERN ELMORE...JEROME AND TWIN FALLS
COUNTIES UNTIL 500 PM MDT...
AT 410 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLOVER BUTTE TO NEAR MAGIC
MOUNTAIN SKI AREA...AND MOVING NORTH AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
HOLLISTER AROUND 420 PM MDT.
ROCK CREEK AND MAGIC VALLEY REGIONAL AIRPORT AROUND 430 PM MDT.
HANSEN...KIMBERLY...FILER AND MURTAUGH AROUND 440 PM MDT.
TWIN FALLS...HAZELTON...EDEN AND BUHL AROUND 450 PM MDT.
JEROME...HAGERMAN...WENDELL AND TWENTYMILE BUTTE AROUND 500 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4253 11396 4251 11406 4242 11407 4242 11429
4217 11428 4233 11550 4290 11535 4273 11393
4256 11393
TIME...MOT...LOC 2210Z 197DEG 31KT 4237 11539 4223 11425
KALocal storm report, Aug 11, 3:38 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
438 PM MDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM WILDFIRE JORDAN VALLEY 42.98N 117.05W
08/11/2015 MALHEUR OR DEPT OF HIGHWAYS
ODOT REPORTED A WILDFIRE HAS CLOSED U.S.HIGHWAY 95 NEAR
JORDAN VALLEY AT MILEPOINT 20.
&&
DDECKERSpecial weather statement, Aug 11, 3:38 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
438 PM MDT TUE AUG 11 2015
IDZ013>016-028-112330-
CAMAS PRAIRIE ID-UPPER TREASURE VALLEY ID-BOISE MOUNTAINS ID-
SOUTHWEST HIGHLANDS ID-WESTERN MAGIC VALLEY ID-
438 PM MDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOODING...EAST
CENTRAL OWYHEE...SOUTHERN ELMORE AND SOUTHWESTERN CAMAS COUNTIES
UNTIL 530 PM MDT...
AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF GEDNEY
BUTTE TO NEAR TWENTYMILE BUTTE...AND MOVING NORTH AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
POT HOLE BUTTE AROUND 440 PM MDT.
TWENTYMILE BUTTE AND DEADMAN FLAT AROUND 450 PM MDT.
GLENNS FERRY...HOT SPRING AND HAMMETT AROUND 500 PM MDT.
BRUNEAU...KING HILL...BRUNEAU SAND DUNES AND BLAIR TRAIL RESERVOIR
AROUND 510 PM MDT.
C J STRIKE RESERVOIR AND WHITE ARROW HOT SPRING AROUND 520 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
IF ON OR NEAR C J STRIKE RESERVOIR OR BLAIR TRAIL RESERVOIR...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4310 11598 4329 11486 4269 11507 4253 11601
TIME...MOT...LOC 2238Z 188DEG 31KT 4262 11590 4275 11516
KA
Thunderstorm Wind, Elmore
- When
- August 11, 4:00 PM MST to 4:15 PM MST
- Where
- Elmore County, Hammett to 0.67 mi NE of Hammett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 42.950, -115.450
Idaho Power reported outages from thunderstorm winds around the Hammett area and near Mountain Home AFB.
Thunderstorm Wind, Ada
- When
- August 11, 5:00 PM MST to 5:30 PM MST
- Where
- Ada County, Kuna to 2 mi NNE of Boise Hills Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 43.480, -116.400
Idaho Power reported outages from thunderstorm winds throughout the Treasure Valley. Local media reported trees down and one vehicle damaged by a large branch.
Wildfire, Upper Treasure Valley
- When
- August 11, 5:15 PM MST to 5:45 PM MST
- Where
- Upper Treasure Valley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 43.129, -115.960 (the zone’s center; the record gives no point)
An NWS forecaster reported thunderstorm winds knock down a power pole and started a brush fire.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11, 20151 death · 1 event
- Damaging Winds in Arizona, August 11, 2015$1.1 million · 65 kt wind · 8 events
- Damaging Wind in Texas, August 11, 2015$500,000 · 87 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, August 11, 2015$100,000 · 50 kt wind · 4 events
- Flash Flooding in New York, August 11, 2015$100,000 · 3 events
- Flash Flood and Damaging Winds in Arizona, August 11, 2015$73,000 · 54 kt wind · 8 events
- Damaging Winds in North Carolina, August 11, 2015$39,000 · 50 kt wind · 10 events
- Lightning Strike in Georgia, August 11, 2015$38,000 · 1 event
- Damaging Winds in Arizona, August 11, 2015$24,000 · 56 kt wind · 3 events
- Flash Flood and Hail in Texas, August 11, 2015$15,000 · 1 in hail · 12 events
- Damaging Winds in South Carolina, August 11, 2015$22,000 · 55 kt wind · 3 events
- Drought in Texas, August 11 to 31, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600435, 600437, 600438.